Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 25, 2004, 8:10 PM MDT for Flathead County, Montana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 8:10 PM MDT (02:10 UTC)
- Expired
- Jun 25, 2004, 9:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 167 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS55 KMSO 260210 SVRMSO MTC029-260300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 809 PM MDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA * UNTIL 900 PM MDT * AT 804 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF FISH CREEK AND HOWE CREEK BURN AREA IN GLACIER NATIONAL PARK...OR ABOUT 30 MILES NORTH OF EVERGREEN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FISH CREEK AND HOWE CREEK BURN AREA IN GLACIER NATIONAL PARK BY 825 PM MDT WEST GLACIER BY 835 PM MDT BETA CREEK AND MAMIE CREEK BURN AREA NEAR HUNGRY HORSE RESERVOIR BY 855 PM MDT LARGE HAIL UP TO 1 INCH IS LIKELY WITH THIS SEVERE THUNDERSTORM ..ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4876 11412 4868 11436 4819 11403 4830 11370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:51 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 25, 7:51 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
751 PM MDT FRI JUN 25 2004
.UPDATE...MADE MINOR ADJUSTMENT TO ONGOING FORECAST PACKAGE. LOWERED
THE CHANCE OF PRECIP THIS EVENING FOR GRANGEVILLE VICINITY.
THUNDERSTORMS CONTINUE TO FIRE OVER A BROAD AREA DUE TO GOOD MID
LEVEL INSTABILITY AND RICH SURFACE DEWPOINTS. LOCALLY HEAVY RAIN
HAS BEEN REPORTED WITH SEVERAL OF THE STORMS. EXPECT THUNDERSTORMS
AND SHOWERS TO CONTINUE WELL INTO THE NIGHT AND EARLY MORNING.
&&
PREVIOUS DISCUSSION. TONIGHT THROUGH SATURDAY NIGHT...THE THERMAL
TROUGH OVER WESTERN IDAHO/EASTERN WASHINGTON WILL ALLOW STRONG
INSTABILITY TO OCCUR THIS EVENING OVER CENTRAL IDAHO. A SECOND NEARLY
STATIONARY BOUNDARY LIES NEAR THE CONTINENTAL DIVIDE. A WEAK UPPER
LEVEL FEATURE IS CURRENTLY CROSSING INTO NORTHWEST MONTANA FROM
SOUTHERN BRITISH COLUMBIA. THIS FEATURE IS CURRENTLY TRIGGERING
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHWEST MONTANA.
THIS ACTIVITY IS ALSO ON THE INCREASE AS THE ATMOSPHERE DESTABILIZES
WITH GOOD SOLAR HEATING. WITH THE STRONGEST INSTABILITY OVER CENTRAL
IDAHO....BUT WITH THE ABSENCE OF A DYNAMIC TRIGGER AND WEAK STEERING
WINDS EXPECT DEEP CONVECTION TO FORM MAINLY OVER THE MOUNTAINS AND
FOR STORMS TO MOVE VERY SLOWLY. WITH THIS TYPE OF STORMS DEVELOPING
AND HIGH ATMOSPHERIC MOISTURE EXPECT HEAVY RAINS TO FALL OUT OF ANY
STORMS THAT DEVELOP. WILL HAVE TO MONITOR FOR FLASH FLOODING
POTENTIAL...ESPECIALLY OVER THE SEVERELY BURNED AREAS FROM LAST
SUMMERS FOREST FIRES. STORMS SHOULD DIMINISH SOME BY MIDNIGHT BUT
LINGERING INSTABILITY WILL KEEP THUNDER GOING THROUGH THE NIGHT
TONIGHT. SATURDAY MORNING INSTABILITY WILL AGAIN BUILD IN WITH SOLAR
HEATING...HOWEVER THE STATIONARY BOUNDARY ALONG THE DIVIDE
WILL SLIDE TO THE WEST INTO WESTERN MONTANA. THIS BOUNDARY WILL MOST
LIKELY HELP TO STRATIFY CONVECTION IN WESTERN MONTANA UNTIL THE
SURFACE HEATING BECOMES SUCH THAT CELLS CAN DEVELOP WHICH WILL BE
LATER IN THE AFTERNOON...BECAUSE OF THIS EXPECT SCATTERED SHOWERS
WITH ONLY ISOLATED THUNDER TOMORROW AFTERNOON. ACROSS CENTRAL IDAHO
HOWEVER...GOOD INSTABILITY RETURNS WITH A WEAK WAVE RIDING UP AND
AROUND THE RIDGE AXIS. EXPECT THIS WAVE TO ACT AS A TRIGGER FOR
CONVECTION ACROSS SOUTHERN IDAHO AND WESTERN LEMHI COUNTIES INTO THE
OVERNIGHT HOURS.
SUNDAY THROUGH FRIDAY...FEW CHANGES MADE TO THE
PREVIOUS FORECAST. MODELS IN GOOD AGREEMENT BRINGING IN THE LOW
PRESSURE CENTER NOW LOCATED OFF THE COAST OF WASHINGTON STATE INLAND
INTO SOUTHWEST BRITISH COLUMBIA SUNDAY. THIS WILL OPEN UP A PERIOD OF
SOUTHWEST FLOW INTO CENTRAL IDAHO AND WESTERN MONTANA THAT WILL
CONTINUE FOR THROUGH THE LONG TERM PERIOD. ALTHOUGH MODELS ARE NOT IN
AGREEMENT WITH TIMING...THEY ALL SHOW SHORTWAVE DISTURBANCES MOVING
THROUGH THE AREA THROUGHOUT THE WEEK. WILL KEEP MENTION OF SHOWERS
AND THUNDERSTORMS...AS WELL AS SEASONABLE TEMPERATURES GOING
THROUGH THE LONG TERM.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH FOR THE 2003 FOREST FIRE BURN AREAS UNTIL
930 PM THIS EVENING...
ID...NONE.
&&
UPDATE/KREYENHAGEN/BOLDT
PREVIOUS/GILCHRIST/STEGEMILLERHazardous weather outlook, Jun 25, 7:56 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 756 AM MDT (656 AM PDT) FRI JUN 25 2004 IDZ005>008-MTZ001>006-043-261200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER- KOOTENAI/CABINET REGION-WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BLACKFOOT REGION- 756 AM MDT (656 AM PDT) FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING...WITH SOME STORMS HAVING THE POTENTIAL TO PRODUCE HAIL AND HEAVY RAIN. THE SEVERELY BURNED AREAS WILL HAVE TO BE MONITORED FOR FLASH FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE PERIOD MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ007-261200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/PINTLAR REGION- 756 AM MDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING...WITH SOME STORMS HAVING THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE PERIOD MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:14 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 31 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.